Cookies

We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Department of Mathematical Sciences

Seminar Archives

On this page you can find information about seminars in this and previous academic years, where available on the database.

Pure Maths Colloquium: Three basic results for real analytic proper G-manifolds

Presented by "Soren Illman (University of Helsinki, Finland)",

13 June 2002 00:00 in CM221

" We will try to cover the main results of the paper: Soren Illman and Marja Kankaanrinta, Three basic results for real analytic
proper G-manifolds, Math. Ann. 316 (2000),169-183, and also say something about the preceding paper by the same authors
in Math. Ann. 316 (2000), 139-168. We are interested in the following three questions concerning real analytic proper G-manifolds.
(i) Given a real analytic manifold M together with a real analytic proper action of a Lie group G on M, does there exist a G-invariant
real analytic Riemannian metric on M ?
(ii) Can one approximate a G-equivariant smooth map between two real analytic proper G-manifolds by a G-equivariant real analytic
map ?
(iii) Suppose G is a linear Lie group and let M be a real analytic proper G-manifold with only finitely many orbit types. Does there then
exist a G-equivariant real analytic imbedding of M into some finite dimensional linear representation space for G ?

We prove that the answer to questions (i) and (ii) is affirmative when G is a linear Lie group, and in fact more generally when G can
be imbedded as a closed subgroup in Lie group with only finitely many connected components. We also prove that the answer to
question (iii) is yes."

Unusual time and day: 11:00 am

Contact anna.felikson@durham.ac.uk for more information